Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Have been taking norethisterone for pelvic pain. Started bleeding dark, sticky blood. Cure?

User rating for this question
Excellent
Answered by
Practicing since : 1999
Answered : 2707 Questions
Question
Hi, I have been taking norethisterone 5mg bd for a few weeks now. I was in ED at an NZL hospital for severe pelvic pain, pain in other areas not relevant.
I have started bleeding- dark, sticky blood. What should I do?
Posted Thu, 30 May 2013 in Women's Health
 
 
Answered by Dr. Richa Agarwal 1 hour later
Hi XXXXXXX
Thanks for writing to us.
This bleeding may be a side effect of norethisterone tablet (breakthrough bleeding).
You should consult a gynecologist immediately for this bleeding because she will give you a shot of progesterone to control bleeding or she may increase your dose of norethisterone.
Sometimes bleeding may be because of old blood come out.
So don't worry consult a gynecologist.
Hope I have answered your query If you have further questions I will be happy to help.
Regards
Dr.Richa
Above answer was peer-reviewed by
 
Follow-up: Have been taking norethisterone for pelvic pain. Started bleeding dark, sticky blood. Cure? 1 hour later
Hi' I'm not seeing the gynae team at the hospital next week. Do I so am under the care of my General Practitioner. Provera causes my BP to drop (I have low end of normal. BP). When we tried to increase the norethisterone I would spot & bleed (breakthrough).

Any further advice?

Also- why keep old blood in the uterus?
 
 
Answered by Dr. Richa Agarwal 1 hour later
Hi XXXXXXX

I would prefer an expert gynecologist advice for your problem but for the time being you can consult a general practitioner.

As an alternate treatment, you can take oral contraceptive pills (which contains estrogen and high progesterone) and Trapic-MF TDS (to stop bleeding).

When your gynecologist is available you can go for Endometrial biopsy (to evaluate secretory phase of endometrium).

In general, depo-provera may not decrease blood pressure to life threatening levels so under cover of ORS and under supervision of a doctor, one can take a depo shot. When we increase the dose of norethisterone it stops breakthrough bleeding (dose may differ patient to patient).

When norethisterone is taken lining of the endometrium is not formed properly, so it gets shed in the form of bleeding (old blood) from time to time.

Hope I have answered your queries, if you have further questions I will be happy to help.

Regards,
Dr. Richa
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor